Alert archive / Kentucky / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 22, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 2, 2019, 3:45 PM EDT for Pike County, Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2019, 3:45 PM EDT (19:45 UTC)
- Expired
- Jun 2, 2019, 4:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pike County, KY
The radar
The Jackson,KY radar (KJKL), 82 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.8 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 567 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1169 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:01 PM EDT, 44 minutes earlier.
Area forecast discussion, Jun 2, 3:01 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 301 PM EDT Sun Jun 2 2019 .SHORT TERM...(This evening through Monday night) Issued at 301 PM EDT SUN JUN 2 2019 Isolated to scattered showers and storms will form and move across eastern Kentucky this afternoon into early this evening. There is a very marginal risk that a storm or two could produce damaging wind gusts. The new forecast will include an afternoon period to account for the aforementioned shower and storm activity. The last showers and storms should be exiting the area between 4 and 5Z tonight. After that, we can expect partly cloudy to mostly clears skies overnight. The weather Monday and Monday night will feature warm and dry weather, as a ridge of high pressure settles over the region. Mostly clear skies and light winds will be on tap. Low temperatures the next two nights will vary from the upper 40s in valleys to the lower 50s on ridges. Highs on Monday should max out in the upper 60s to lower 70s, in the cooler air in the wake of a departed cold front. .LONG TERM...(Monday night through Saturday) Issued at 435 AM EDT SUN JUN 2 2019 The extended portion of the forecast begins on Monday night with an upper level pattern gaining some amplitude and more resemble of a season transition pattern. For the Monday night period through Tuesday, a mid level ridge will be in position and coupled with passing surface high pressure across the OH Valley and Middle Atlantic states. This will keep drier and cooler conditions across the area. By Wednesday however, the ridge weakens and shifts off to the east as the northern jet stream lifts further north. As this occurs, a shortwave will track along the northern stream of the jet as a new ridge builds over the northern Plains. As the ridge builds, an upper low will eject east out of the four corners region undercutting the ridge. This low will slowly meander eastward out from under the main flow. The low will drag moisture up from the Gulf in tandem with the passing perturbations along the northern stream. This scenario will set the stage for showers and thunderstorms across eastern Kentucky for Wednesday and Thursday. In addition the passing wave over the north will leave behind a lingering boundary at the surface. At this time, the pattern shows a lack of strong forcing but the amount of moisture shown in the model soundings combined with the instability generated will make heavy rainfall a possible threat to monitor. As the pattern further transitions for Friday and Saturday the ridge developing along the northern stream actually strengthens as it shifts east into the Great Lakes region. The previously mentioned low continues to meander east. This becomes a point of initiation for convection each day and into the rest of the weekend. The focus of the convection will intensify each afternoon and evening for Friday and Saturday. In fact, the models hint at a blocking type pattern over the eastern CONUS, more specifically over the Appalachian Range. The Euro goes so far as to highlight a Rex Block over this area. The GFS shows more of a normal blocking pattern. Overall, the lingering low over the OH and TN Valleys will develop showers and thunderstorms each day but will likely slowly begin to fill over time through the weekend. Nonetheless, the pattern will remain active and wet for eastern Kentucky from Wednesday through Sunday. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) ISSUED AT 122 PM EDT SUN JUN 2 2019 Overall, we can expect VFR conditions throughout the TAF valid period. However, with scattered showers and storms in the forecast through early this evening, there will be the possibility of MVFR or worse conditions for brief periods of time if a thunderstorm or intense shower directly affects a given TAF site. That will be the focus of the TAFs for now. Patchy valley fog will be possible tonight along with fog at locations that receive rainfall this afternoon, so we'll be monitoring that situation tonight as well. VFR conditions will be on tap for Monday across the entire area with mostly clear skies and light winds expected. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...AR LONG TERM...SHALLENBERGER AVIATION...AR
Hazardous weather outlook, Jun 2, 3:55 AM EDT, 11 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 355 AM EDT Sun Jun 2 2019 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-031100- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 355 AM EDT Sun Jun 2 2019 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. Thunderstorms are expected to develop across the area late this morning and into the afternoon. A few of these storms could become strong with gusty winds and small hail the main concern. Some of the thunderstorms could linger into the evening in the southeast parts of the area. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms are possible, at times, from Tuesday night through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GREIF/SHALLENBERGER
In the hours before
Special weather statement, Jun 2, 2:49 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service JACKSON KY
249 PM EDT Sun Jun 2 2019
KYZ106-108-021930-
Morgan-Wolfe-
249 PM EDT Sun Jun 2 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MORGAN AND
NORTHEASTERN WOLFE COUNTIES...
At 247 PM EDT, a strong thunderstorm was located over Hazel Green, or
8 miles northeast of Campton, moving southeast at 20 mph.
Winds in excess of 30 mph and half inch diameter hail are possible
with this storm.
Locations which may be affected include... Lewis, Lower Gilmore,
Rosefork, Rexville, Stacy Fork, Daysboro, Sellars, Toliver, Gilmore,
Lee City, Payton, Trent, Hazel Green, Shockey, Gosneyville, Belknap,
Helechawa, Upper Gilmore, Lizzielane and Maytown.
LAT...LON 3784 8322 3778 8325 3777 8327 3776 8326
3768 8330 3768 8333 3780 8351 3786 8346
TIME...MOT...LOC 1847Z 293DEG 18KT 3780 8342
HALSpecial weather statement, Jun 2, 3:27 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service JACKSON KY
327 PM EDT Sun Jun 2 2019
KYZ120-022000-
Pike-
327 PM EDT Sun Jun 2 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL PIKE COUNTY...
At 325 PM EDT, a strong thunderstorm was located over Forest Hills,
moving east at 20 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations which may be affected include... Forest Hills, Huddy,
Canada, Turkey Creek, Belfry, Aflex, Hardy and Sidney.
LAT...LON 3757 8214 3761 8237 3769 8236 3769 8230
3767 8229 3767 8227 3765 8223 3762 8221
3763 8219 3764 8219 3765 8218 3762 8218
3761 8216 3759 8215 3759 8214
TIME...MOT...LOC 1925Z 277DEG 19KT 3764 8227
HALThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:49 PM EDT | Special Weather Statement | JKL | Wolfe | 41 min |
| Jun 2, 6:47 PM EDT | Special Weather Statement | JKL | Martin | 28 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.